Tylenol Liver Damage Lawyers in Cleveland, Ohio
When it comes to everyday aches and pains, millions of Americans turn to Tylenol for relief. What many people don’t realize, however, is that too much of its active ingredient, acetaminophen, can cause serious injuries, including liver damage.
Commonly found in over-the-counter medicines aimed at relieving pain and reducing fever, acetaminophen can also be found in medicines for colds, flu, allergies, and sleeplessness. Though effective, the United States Food and Drug Administration (FDA) has reported that acetaminophen is the leading cause of acute liver failure in this country and leads to approximately 65,000 emergency room visits, 26,000 hospitalizations, and 450 deaths every year. Most cases of severe liver damage occurred when the consumer took more than the prescribed dose over a 24-hour period. Other cases were linked to people taking more than one acetaminophen-containing product at a time or drinking alcohol while taking one.
Though most problems result from failing to adhere to dosage guidelines, taking acetaminophen on an empty stomach (such as while fasting, suffering nausea, or nursing a toothache) can cause liver damage even if the consumer took the correct dosage.